How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Norman M. Your Own Question
Norman M.
Norman M., Principal psychotherapist in private practice. Newspaper contributor, over 2000 satisfied clients on JA
Category: Mental Health
Satisfied Customers: 2568
Experience:  ADHP(NC), DEHP(NC), ECP, UKCP Registered.
14727623
Type Your Mental Health Question Here...
Norman M. is online now
A new question is answered every 9 seconds

I am 74 years of age, normally very active, but have been in

Customer Question

I am 74 years of age, normally very active, but have been in depression for 2 years. With the depression has come a loss of all taste. I am on clonazepam, pristiq, remeron, and sonata. I am doing very well now, but my taste has not returned. Is there a particular change that will bring my taste back. Thank you.
Submitted: 7 years ago.
Category: Mental Health
Expert:  Norman M. replied 7 years ago.
Deression in itself can result in the loss of taste, as can the use of anti depressants.

It may well be that your sense of taste will return when you are able to come off your medication.

However, there are several other possibilties, which I suggest you discuss with your Doc.

There is really informative article here:

http://www.merck.com/mmhe/sec19/ch221/ch221j.html

Best wishes,
NormanM